MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013465-120
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat the anterior tibial artery with moderate calcification.The 3x120 mm armada percutaneous transluminal angioplasty (pta) catheter was being advanced over the guide wire and the catheter kinked during advancement without resistance.The devices were removed together as the balloon could not be removed from the guide wire.A new balloon and new guide wire were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.Product performance engineering reviewed the incident information; however, the product was not returned to abbott vascular for analysis.Possible factors that may contribute to a kink (deformation due to compressive stress) include, but are not limited to, user technique, manipulation against resistance, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.In this case, it is likely that the balloon dilatation catheter (bdc) was inadvertently mishandled during advancement such that the shaft kinked and subsequently the bdc could not be removed from the guide wire as a result of the kink, resulting in the reported difficulty.The investigation determined the reported complaints appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20248699
Report Number2024168-2024-11044
Device Sequence Number7282482
Product Code LIT
UDI-Device Identifier08717648207907
UDI-Public(01)08717648207907(17)260630(10)3011041
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number1013465-120
Device Catalogue Number1013465-120
Device Lot Number3011041
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED GUIDE WIRE
Patient Age53 YR
Patient SexMale
Patient Weight66 KG